View More View Less
  • 1 Hungarian Academy of Sciences, Reáltanoda u. 13–15, 1053 Budapest, Hungary
  • 2 Universidad Autónoma Metropolitana, Av. San Rafael Atlixco, 186, Col. Vicentina, Iztapalapa, C. P. 09340, Mexico D. F., Mexico
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

A space X is weakly linearly Lindelöf if for any family U of non-empty open subsets of X of regular uncountable cardinality κ, there exists a point xX such that every neighborhood of x meets κ-many elements of U. We also introduce the concept of almost discretely Lindelöf spaces as the ones in which every discrete subspace can be covered by a Lindelöf subspace. We prove that, in addition to linearly Lindelöf spaces, both weakly Lindelöf spaces and almost discretely Lindelöf spaces are weakly linearly Lindelöf.

The main result of the paper is formulated in the title. It implies that every weakly Lindelöf monotonically normal space is Lindelöf, a result obtained earlier in [3].

We show that, under the hypothesis 2ω < ω ω, if the co-diagonal Δc X = (X × X) \ΔX is discretely Lindelöf, then X is Lindelöf and has a weaker second countable topology; here ΔX = {(x, x): xX} is the diagonal of the space X. Moreover, discrete Lindelöfness of Δc X together with the Lindelöf Σ-property of X imply that X has a countable network.

  • [1]

    Alas, O. T., Junqueira, L. R., Tkachuk, V. V. and Wilson, R. G., Discrete reflexivity in squares, Houston J. Math., 42:2 (2016), 659673.

    • Search Google Scholar
    • Export Citation
  • [2]

    Alas, O. T., Tkachuk, V. V. and Wilson, R. G., Closures of discrete sets often reflect global properties, Topology Proc., 25 (2000), 2744.

    • Search Google Scholar
    • Export Citation
  • [3]

    Alas, O. T., Tkachuk, V. V. and Wilson, R. G., Covering properties and neighbourhood assignments, Topology Proc., 30:1 (2006), 2537.

    • Search Google Scholar
    • Export Citation
  • [4]

    Arhangel’skiĭ, A. V., The structure and classification of topological spaces and cardinal invariants (in Russian), Uspehi Matem. Nauk, 33:6 (1978), 2984.

    • Search Google Scholar
    • Export Citation
  • [5]

    Arhangel’skiĭ, A. V., A generic theorem in the theory of cardinal invariants of topological spaces, Comment. Math. Univ. Carolin., 36:2 (1995), 303325.

    • Search Google Scholar
    • Export Citation
  • [6]

    Arhangel’skiĭ, A. V. and Buzyakova, R. Z., On linearly Lindelöf and strongly discretely Lindelöf spaces, Proc. Amer. Math. Soc., 127:8 (1999), 24492458.

    • Search Google Scholar
    • Export Citation
  • [7]

    Balogh, Z. and Rudin, M. E., Monotone normality, Topology Appl., 47 (1992), 115127.

  • [8]

    Burke, D. and Tkachuk, V. V., Discrete reflexivity and complements of the diagonal, Acta Math. Hungar., 139 (2013), 120-133.

  • [9]

    Engelking, R., General Topology, Heldermann Verlag, Berlin, 1989.

  • [10]

    Gartside, P. M., Cardinal invariants of monotonically normal spaces, Topology Appl., 77:3 (1997), 303314.

  • [11]

    Gruenhage, G., Spaces having a small diagonal, Topology and Its Appl., 122 (2002), 183200.

  • [12]

    Hodel, R. E., Cardinal Functions I, Handbook of Set-Theoretic Topology, ed. by K. Kunen and J. E. Vaughan, North Holland, Amsterdam, 1984, 161.

    • Search Google Scholar
    • Export Citation
  • [13]

    Juhász, I., Cardinal Functions in Topology — Ten Years Later, Mathematical Centre Tracts, 123, Amsterdam, 1980.

  • [14]

    Juhász, I., HFD and HFC type spaces, with applications, Topology Appl., 126 (2002), 217262.

  • [15]

    Michael, E. A., Paracompactness and the Lindelöf property in finite and countable Cartesian products, Compositio Math., 23:2 (1971), 199214.

    • Search Google Scholar
    • Export Citation
  • [16]

    Ostaszewski, A. J., On countably compact, perfectly normal spaces, J. London Math. Soc., 14:2 (1976), 505516.

  • [17]

    Pearl, E., Linearly Lindelöf problems, Open Problems in Topology, II, Elsevier B. V., Amsterdam, 2007, 225231.

  • [18]

    Tkachuk, V. V., Spaces that are projective with respect to classes of mappings, Trans. Moscow Math. Soc., 50 (1988), 139156.

  • [19]

    Tkachuk, V. V., Lindelöf Σ-spaces: an omnipresent class, RACSAM, Ser. A: Matematicas, 104:2 (2010), 221-244.

  • [20]

    Tkachuk, V. V., A Cp-theory Problem Book. Topological and Function Spaces, Springer, New York, 2011.

  • [21]

    Tkachuk, V. V., A Cp-theory Problem Book. Special Features of Function Spaces, Springer, New York, 2014.

  • [22]

    Tkachuk, V. V., A Cp-theory Problem Book. Compactness in Function Spaces, Springer, New York, 2015.

  • [23]

    Tkachuk, V. V. and Wilson, R. G., Discrete reflexivity in GO spaces, Glasnik Mat., 49 (2014), 433446.

  • [24]

    de la Vega, R. and Kunen, K., A compact homogeneous S-space, Topol. Appl. , 136 (2004), 123127.

The author instruction is available in PDF.

Please, download the file from HERE

Manuscript submission: HERE

 

  • Impact Factor (2019): 0.486
  • Scimago Journal Rank (2019): 0.234
  • SJR Hirsch-Index (2019): 23
  • SJR Quartile Score (2019): Q3 Mathematics (miscellaneous)
  • Impact Factor (2018): 0.309
  • Scimago Journal Rank (2018): 0.253
  • SJR Hirsch-Index (2018): 21
  • SJR Quartile Score (2018): Q3 Mathematics (miscellaneous)

Language: English, French, German

Founded in 1966
Publication: One volume of four issues annually
Publication Programme: 2020. Vol. 57.
Indexing and Abstracting Services:

  • CompuMath Citation Index
  • Mathematical Reviews
  • Referativnyi Zhurnal/li>
  • Research Alert
  • Science Citation Index Expanded (SciSearch)/li>
  • SCOPUS
  • The ISI Alerting Services

 

Subscribers can access the electronic version of every printed article.

Senior editors

Editor(s)-in-Chief: Pálfy Péter Pál

Managing Editor(s): Sági, Gábor

Editorial Board

  • Biró, András (Number theory)
  • Csáki, Endre (Probability theory and stochastic processes, Statistics)
  • Domokos, Mátyás (Algebra (Ring theory, Invariant theory))
  • Győri, Ervin (Graph and hypergraph theory, Extremal combinatorics, Designs and configurations)
  • O. H. Katona, Gyula (Combinatorics)
  • Márki, László (Algebra (Semigroup theory, Category theory, Ring theory))
  • Némethi, András (Algebraic geometry, Analytic spaces, Analysis on manifolds)
  • Pach, János (Combinatorics, Discrete and computational geometry)
  • Rásonyi, Miklós (Probability theory and stochastic processes, Financial mathematics)
  • Révész, Szilárd Gy. (Analysis (Approximation theory, Potential theory, Harmonic analysis, Functional analysis))
  • Ruzsa, Imre Z. (Number theory)
  • Soukup, Lajos (General topology, Set theory, Model theory, Algebraic logic, Measure and integration)
  • Stipsicz, András (Low dimensional topology and knot theory, Manifolds and cell complexes, Differential topology)
  • Szász, Domokos (Dynamical systems and ergodic theory, Mechanics of particles and systems)
  • Tóth, Géza (Combinatorial geometry)

STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA
Gábor Sági
Address: P.O. Box 127, H–1364 Budapest, Hungary
Phone: (36 1) 483 8344 ---- Fax: (36 1) 483 8333
E-mail: smh.studia@renyi.mta.hu